MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of the emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Inspection of the device presented numerous kinks throughout the hypotube with a complete hypotube break 49cm distal of the strain relief.The hypotube fracture surfaces were ovaled, which indicates that the device was kinked prior to separation.An inflation device filled with water was connected to the remaining distal end of the device by attaching a toughy and a stopcock to the fractured hypotube.The device was inflated to the rated burst pressure for 5 minutes.The catheter maintained constant pressure and there was no indication of any leaks or other irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 20nov2019.It was reported that balloon leak and shaft kink occurred.A 2.50mm x 20mm emerge balloon catheter was selected for use.However, during preparation, it was noticed that the balloon catheter was kinked.When pressure was exerted, the balloon was found leaking gas.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed that balloon shaft was detached/separated.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9416847
Report Number2134265-2019-15050
Device Sequence Number19455704
Product Code LOX
UDI-Device Identifier08714729806325
UDI-Public08714729806325
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0023554565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight69